Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A symmetry completeness criterion for second-order differential equations

Author: Larry Bates
Journal: Proc. Amer. Math. Soc. 132 (2004), 1785-1786
MSC (2000): Primary 34C14
Published electronically: December 1, 2003
MathSciNet review: 2051142
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A simple criterion for the completeness of an infinitesimal automorphism of a second-order differential equation is given.

References [Enhancements On Off] (What's this?)

  • 1. S. Kobayashi, Espaces à connexion de Cartan complets, Proc. Japan Acad. Sci. 30 (1954), 709-710. MR 16:1053d
  • 2. S. Kobayashi,
    Transformation groups in differential geometry, volume 70 of Ergebnisse der Mathematik und ihrer Grenzgebiete,
    Springer-Verlag, New York, 1972. MR 50:8360
  • 3. O. Loos, Automorphism groups of second-order differential equations, Monatshefte für Mathematik 96 (1983), 195-207. MR 85d:58075

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34C14

Retrieve articles in all journals with MSC (2000): 34C14

Additional Information

Larry Bates
Affiliation: Department of Mathematics, University of Calgary, Calgary, Alberta, Canada T2N 1N4

Keywords: Second-order differential equations, symmetry, completeness
Received by editor(s): February 12, 2003
Received by editor(s) in revised form: February 17, 2003
Published electronically: December 1, 2003
Additional Notes: This research was partially supported by NSERC
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society